# SDR BIER9502

- Difficulty date: February 3, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6892Q
- Make and model: Piper PA-60-700P
- Aircraft serial: 608423007
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Centering Cam
- Part number: 45050901
- Condition: Dented
- Location: Nlg Strut
- Part time: 1,400 hours
- Stage of operation: LD
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

ON APPROACH NOSE GEAR DID NOT INDICATE DN LOCK, AFTER SEVERAL ATTEMPTS IT LOCKED.  ON LANDING AIRCRAFT VEERED LEFT WHEN NOSE WHEEL TOUCHED DOWN.  UPON TEARDOWN OF NOSE STRUT, FOUND THE CENTERING CAM HAD SERERAL DENTS IN THE CAMBER FACE WHICH ALLOWED THE CENTER PIN TO CATCH IT AND NOT CENTER.  THIS CAUSED THE NOSE WHEEL TO HANG IN THE NOSE WELL AND ALSO TO COME DOWN SIDE WAYS WHEN EXTENDING GEAR.  SUSPECT ROUGH PUSH BACKS CAUSED PROBLEM.  ALSO, SUSPECT CENTER PIN HAD BEEN SHEARED EARLIER BUT THE CAM WAS NOT INSPECTED.  SUGGEST INSPECTING CAM WHEN RESEALING STRUT OR IF CENTER PIN IS SHEARED.
